Alert archive / Florida / Small Craft Advisories in 2013

Small Craft Advisory 48, NWS Key West, FL

November 11, 2013

NWS Key West, FL issued this small craft advisory at Nov 11, 2013, 3:41 PM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2013, 3:41 PM EST (20:41 UTC)
Expired
Nov 11, 2013, 10:10 PM EST
In force
6 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

683 
WHUS72 KKEY 112041
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
341 PM EST MON NOV 11 2013

GMZ052>055-072>075-120330-
/O.NEW.KKEY.SC.Y.0048.131111T2041Z-131112T0400Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
341 PM EST MON NOV 11 2013

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE STRAITS OF FLORIDA.

* WINDS AND WAVES...NORTHEAST TO EAST WINDS WILL BLOW NEAR 20 KNOTS
  THROUGH THIS EVENING...WITH SEAS OF 4 TO 7 FEET IN THE STRAITS OF
  FLORIDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.
&&

$$

KASPER
1 follow-up statement
568 
WHUS72 KKEY 120310
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1010 PM EST MON NOV 11 2013

GMZ052>055-072>075-120415-
/O.CAN.KKEY.SC.Y.0048.000000T0000Z-131112T0400Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1010 PM EST MON NOV 11 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY...WHICH WAS IN EFFECT FOR THE COASTAL WATERS OF THE
FLORIDA STRAITS. BE THAT AS IT MAY...SMALL CRAFT ARE URGED TO
EXERCISE CAUTION OVERNIGHT DUE TO SUSTAINED NORTHEAST TO EAST SURFACE
WINDS OF 15 TO 20 KNOTS. 

$$
BS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 11, 10:55 AM EST, 4 hours 46 minutes earlier.

Area forecast discussion, Nov 11, 10:55 AM EST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
1055 AM EST MON NOV 11 2013

.DISCUSSION...
SKIES RANGE FROM MOSTLY SUNNY TO MOSTLY CLOUDY THIS MORNING
DEPENDING ON YOUR EXACT LOCATION AROUND THE FLORIDA KEYS.
CURRENTLY...AIR TEMPERATURES ARE RISING THROUGH THE LOWER 80S IN
MOST KEYS ISLAND COMMUNITIES...WHILE DEWPOINTS ARE HOLDING IN THE
LOWER 70S. THE AIR MASS IN PLACE IS BORDERLINE MARITIME TROPICAL WITH
A FAIRLY DEEP LAYER OF EAST-NORTHEAST WINDS PREVAILING IN THE LOWEST
10000 FEET OF THE ATMOSPHERE SOUTH OF A MODIFIED CONTINENTAL POLAR
ANTICYCLONE. THE ATMOSPHERE IS MORE MOIST THAN USUAL THIS TIME OF
YEAR AS EVIDENCED BY A TOTAL PRECIPITABLE WATER VALUE WHICH IS NEARLY
TWO STANDARD DEVIATIONS ABOVE THE NOVEMBER MEAN. IN FACT...SCATTERED
TO LOCALLY NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS HAVE BEEN
PREVALENT IN THE OUTER TIER OF MARINE ZONES BEYOND ABOUT 20 NAUTICAL
MILES SOUTH OF THE KEYS FOR THE LAST SEVERAL HOURS WITH CELL MOVEMENT
MAINLY DUE WESTWARD. BOUNDARY-LAYER WIND ANALYSIS AND SATELLITE
IMAGERY SUGGEST AN OLD FRONTAL SHEAR LINE PRESENT HERE WITH
ASSOCIATED ENHANCED LOW-LEVEL MOISTURE CONVERGENCE/LOW-LEVEL ASCENT.

LITTLE CHANGE IS EXPECTED DURING THE FIRST PERIOD...AND NO
SIGNIFICANT ADJUSTMENTS WILL BE MADE TO THE FORECAST DATABASE UNTIL
LATER THIS AFTERNOON.
&&

.MARINE...
SMALL CRAFT SHOULD EXERCISE CAUTION OVER MOST ZONES THIS AFTERNOON AS
NORTHEAST TO EAST BREEZES BLOW A STEADY 15 TO 20 KNOTS. SOME HIGHER
GUSTS ARE LIKELY ACROSS THE STRAITS OF FLORIDA WHERE COVERAGE OF
SHOWERS AND A FEW THUNDERSTORMS WILL BE GREATER. SEAS OF 4-7 FEET ARE
EXPECTED IN THE STRAITS OF FLORIDA WITH HIGHEST WAVE HEIGHTS AND
STEEPNESS IN THE GULF STREAM.
&&

.AVIATION...
VFR WILL PREVAIL ACROSS BOTH ISLAND TERMINALS THROUGH THE TAF
PERIOD...WHILE SHOWER ACTIVITY REMAINS WELL SOUTH OF THE ISLAND
TERMINALS THROUGH.
&&

.CLIMATE...
ON THIS DATE IN KEYS WEATHER HISTORY...1980...TROPICAL STORM JEANNE
STALLED SEVERAL HUNDRED MILES WEST OF KEY WEST ON NOVEMBER
11TH...BUT PROVIDED 22.75 INCHES OF RAIN. THIS SET NOT ONLY THE
DAILY RECORD RAINFALL...BUT ALSO THE WETTEST DAY EVER RECORDED IN
KEY WEST.
&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........KASPER
AVIATION/NOWCASTS.....BWC
DATA COLLECTION.......RIZZO

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.KEYWEST.GOV
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Nov 11, 5:10 AM EST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
510 AM EST MON NOV 11 2013

FLZ076>078-GMZ031>035-042>044-052>055-072>075-121100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
510 AM EST MON NOV 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE FLORIDA STRAITS TODAY.
THE PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING
STRIKES AND LOCALLY GUSTY WINDS. NO HAZARDOUS WEATHER IS EXPECTED
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR TUESDAY AND
TUESDAY NIGHT

A SMALL CRAFT ADVISORY WILL BE REQUIRED FOR ALL KEYS COASTAL WATERS
WEDNESDAY THROUGH FRIDAY NIGHT. STRONG NORTHEAST BREEZES WILL
DEVELOP DURING WEDNESDAY BECOMING NORTHEAST TO EAST DURING
THURSDAY...WITH FRESH TO STRONG NORTHEAST TO EAST BREEZES ON
THURSDAY BECOMING EAST BY FRIDAY. WINDS AND SEAS ARE EXPECTED TO LET
DOWN SUBSTANTIALLY NEXT WEEKEND...SO NO HAZARDOUS WEATHER IS
SATURDAY AND SUNDAY AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FUTTERMAN

Nearby

Small Craft Advisories in Florida, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.